Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 5, 2025, 5:26 AM EST for Jefferson County, Florida. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2025, 5:26 AM EST (10:26 UTC)
- Expired
- Mar 5, 2025, 5:39 AM EST
- In force
- 13 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 48 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 5:30 AM EST | TSTM WND DMG | 1 Wsw Waukeenah, FL | Fallen trees or limbs resulted in a power outage along St Augustine Road. |
| Mar 5, 5:37 AM EST | TSTM WND DMG | Nash, FL | Fallen trees or limbs resulted in a power outage near Hatchett Road and Jordan Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 3:19 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WFUS52 KTAE 051026
TORTAE
FLC065-051100-
/O.NEW.KTAE.TO.W.0002.250305T1026Z-250305T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
526 AM EST Wed Mar 5 2025
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
West central Jefferson County in Big Bend Florida...
* Until 600 AM EST.
* At 526 AM EST, a severe thunderstorm capable of producing a tornado
was located 13 miles southwest of Monticello, moving east at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Jefferson County, including the following locations...
Cody, Lamont, Waukeenah, Aucilla, Capps, Wacissa, Wacissa Springs,
Nash, and Thomas City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3041 8375 3039 8376 3038 8378 3039 8379
3038 8381 3035 8381 3033 8379 3032 8379
3032 8381 3031 8382 3031 8407 3035 8408
3043 8407 3051 8374 3049 8373 3044 8372
TIME...MOT...LOC 1026Z 260DEG 36KT 3037 8400
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD2 follow-up statements
763
WWUS52 KTAE 051030
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
530 AM EST Wed Mar 5 2025
FLC065-051100-
/O.CON.KTAE.TO.W.0002.000000T0000Z-250305T1100Z/
Jefferson FL-
530 AM EST Wed Mar 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EST FOR CENTRAL
JEFFERSON COUNTY...
At 530 AM EST, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Monticello, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Capps, Wacissa, Nash, Waukeenah, and Aucilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3041 8375 3039 8376 3038 8378 3039 8379
3038 8381 3035 8402 3037 8404 3044 8403
3051 8374 3049 8373 3044 8372
TIME...MOT...LOC 1030Z 255DEG 37KT 3040 8395
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD759
WWUS52 KTAE 051039
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
539 AM EST Wed Mar 5 2025
FLC065-051049-
/O.CAN.KTAE.TO.W.0002.000000T0000Z-250305T1100Z/
Jefferson FL-
539 AM EST Wed Mar 5 2025
...THE TORNADO WARNING FOR CENTRAL JEFFERSON COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 1000 AM EST for
Big Bend Florida.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
&&
LAT...LON 3041 8375 3039 8376 3038 8378 3039 8379
3038 8381 3035 8402 3037 8404 3044 8403
3051 8374 3049 8373 3044 8372
TIME...MOT...LOC 1038Z 260DEG 36KT 3042 8384
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 5, 5:02 AM EST, 24 minutes earlier.
Area forecast discussion, Mar 5, 5:02 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
502 AM EST Wed Mar 5 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 459 AM EST Wed Mar 5 2025
A line of showers with embedded strong to severe thunderstorms will
exit portions of southwest GA and the FL Big Bend by Noon today with
dry weather to follow this afternoon. While instability and low-
level lapse rates are poor, this may be offset by the strong wind
field and large scale ascent, with severe storms possible. The main
threat is damaging wind gusts, which may be aided by much drier mid-
level air being entrained into the line of showers with embedded
thunderstorms. Cannot rule out a brief tornado as well, given high
low-level SRH. A Wind Advisory remains in effect for the entire
region through this evening for gusts up to 40 to 45 mph. This
includes strong southerly winds ahead of the aforementioned line
this morning associated with the low-level jet, followed by strong
westerly winds this afternoon and evening in the wake of the cold
frontal passage, as cold air advection (CAA) leads to steep low-
level lapse rates. Highs today in the mid to upper 60s already
occurred this morning over the northwest, and while temps briefly
fall this morning, they will rise into the upper 60s to lower 70s
this afternoon for highs in the southeast. A deck of stratocumulus
clouds will also help to hold temperatures down in the northwest
this afternoon, in addition to the CAA, with temps holding in the
lower to middle 60s.
Breezy northwest winds with gusts of 20 to 25 mph continue during
the overnight hours with lows in the mid-30s to mid-40s.
Hazardous beach and marine conditions continue through tonight,
including high seas and gale-force wind gusts over the coastal
waters, and high surf and rip currents along the gulf beaches.
In fact, the high rip current risk will persist along Emerald
Coast beaches into the upcoming weekend.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 459 AM EST Wed Mar 5 2025
Dry weather on Thursday and Friday as high pressure briefly builds
in. Some increase in high-level clouds on Friday as the next storm
system approaches. Highs in the 60s on Thursday rebound closer to 70
on Friday. Continued breezy weather on Thursday with northwest wind
gusts around 20 mph. There is also the potential for elevated fire
danger on Thursday as the elevated winds combine with afternoon and
evening RH in the mid-20s. As high pressure settles overhead, a
chilly Friday morning is in store with lows in the mid to upper 30s
away from the gulf coast.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 459 AM EST Wed Mar 5 2025
Low than average confidence forecast with the next storm system this
weekend, which has southern stream origins, as low pressure moves
near the region. The uncertainty is due to the track of the low and
whether or not the warm sector makes it into the region. If we do
get into the warm sector, ensembles still indicate the potential for
decent instability (in addition to high shear), so severe weather
would be possible in this scenario in addition to heavy rain. The
timing of the systems exit has slowed, such that the forecast for
Sunday is more pessimistic, especially across southeastern areas.
&&
.AVIATION...
(12Z TAFS)
Issued at 459 AM EST Wed Mar 5 2025
A squall line of thunderstorms will quickly move from west to east
late tonight and Wednesday morning. Confidence remains high, so
continue a 2-hour window of categorical thunder at all terminals for
the passage of the line. Following the line, around 2 hours of
trailing rain and embedded thunder is expected, originating out of a
mid-level cloud deck.
Strong westerly breezes are expected on this afternoon into early
tonight. SCT-BKN stratocumulus are expected, but the drying low-
level air mass will keep bases up in the 040-060 range.
&&
.MARINE...
Issued at 459 AM EST Wed Mar 5 2025
A line of showers with embedded strong to severe thunderstorms will
move across the coastal waters this morning with the potential to
produce waterspouts and wind gusts up to 50 knots. Otherwise, Gale-
force wind gusts of 35 to 40 knots to the west of Apalachicola this
morning will spread eastward to the remainder of the coastal waters
this afternoon and persist through tonight, as winds shift from
southerly to northwesterly, as a cold front crosses the waters.
Seas will peak from 6 to 11 feet just offshore through tonight,
highest to the west of Apalachicola. After the gale-force wind gusts
subside on Thursday morning, winds and seas will remain at advisory
thresholds for small craft into Thursday afternoon.
More tranquil boating conditions are expected Thursday night into
Friday night as high pressure briefly settles over the waters.
Looking ahead to this weekend, winds and seas may again increase to
advisory thresholds for small craft, as low pressure passes by.
&&
.FIRE WEATHER...
Issued at 459 AM EST Wed Mar 5 2025
A line of showers with embedded strong to severe thunderstorms will
exit portions of southwest GA and the FL Big Bend by Noon today with
dry weather to follow. Strong southerly winds this morning will turn
westerly today as a cold front crosses the region, with frequent
gusts up to 45 mph possible thru this evening. Very high dispersions
expected today across the entire region due to strong transport
winds and rising mixing heights.
Dry weather continues on Thursday with northwest winds around 10 to
15 mph. This combined with the potential for dispersions to remain
high and minimum afternoon RH forecast to dip into the mid-20s, may
lead to elevated fire weather during the afternoon and evening.
&&
.HYDROLOGY...
Issued at 459 AM EST Wed Mar 5 2025
A line of showers with embedded strong to severe thunderstorms
will exit portions of southwest GA and the FL Big Bend by Noon
today as a strong cold front swings through. The progressive
nature of the front should limit flooding concerns.
Another storm system next weekend will be watched for potential
of heavy rainfall, mainly Saturday and Saturday night, which will
be dependent on the track and speed of low pressure.
Along the coast, strong onshore flow overnight will coincide with
the lower of the two high tides, limiting potential for coastal
flooding along the Panhandle into Apalachee Bay. However, behind
the front, strong southwesterly flow may lead to some minor water
rises during the day on Wednesday at time of high tide along the
eastern Big Bend coast.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 44 63 39 / 70 0 0 0
Panama City 68 45 64 44 / 10 0 0 0
Dothan 65 40 60 39 / 10 0 0 0
Albany 68 40 60 39 / 60 0 0 0
Valdosta 75 44 62 39 / 90 0 0 0
Cross City 74 45 65 39 / 70 0 0 0
Apalachicola 69 46 63 46 / 50 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
High Rip Current Risk through late Thursday night for FLZ108-112-
114.
High Surf Advisory until 9 PM CST this evening for FLZ108.
High Surf Advisory until 7 AM EST /6 AM CST/ Thursday for FLZ112-
114.
High Rip Current Risk through late tonight for FLZ115.
GA...Wind Advisory until 7 PM EST this evening for GAZ120>131-142>148-
155>161.
AL...Wind Advisory until 6 PM CST this evening for ALZ065>069.
GM...Small Craft Advisory until 1 PM EST this afternoon for GMZ730-
755-765-775.
Gale Warning from 1 PM this afternoon to 7 AM EST Thursday for
GMZ730-755-765-775.
Gale Warning until 6 AM CST Thursday for GMZ750-752-770-772.
&&
NEAR TERM...LF
SHORT TERM...LF
LONG TERM....LF
AVIATION...LF
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...LFIn the hours before
Local storm report, Mar 5, 4:34 AM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
434 AM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM Marine Tstm Wind Apalachicola Airport 29.73N 85.03W
03/05/2025 M40 MPH Franklin FL ASOS
ASOS station KAAF Apalachicola.
&&Local storm report, Mar 5, 4:43 AM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
443 AM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Tstm Wnd Dmg 3 SSE Greensboro 30.53N 84.54W
03/05/2025 Gadsden FL Law Enforcement
Gadsden County dispatch reported a powerline
on a tree that sparked a fire on the limb.
&&
IG3Local storm report, Mar 5, 4:45 AM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
445 AM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM Marine Tstm Wind Saint George Island 29.66N 84.86W
03/05/2025 M41 MPH Franklin FL Mesonet
Mesonet station 2277W Fswn St. George Island
Lighthouse.
&&Local storm report, Mar 5, 4:46 AM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
446 AM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM Tstm Wnd Gst Quincy Airport 30.60N 84.55W
03/05/2025 M40 MPH Gadsden FL AWOS
AWOS station K2J9 Quincy.
0410 AM Tstm Wnd Gst Doak Campbell Stadium 30.44N 84.30W
03/05/2025 M40 MPH Leon FL Mesonet
Mesonet station 0043W Doak Campbell Stadium
(WEATHERSTEM).
0430 AM Tstm Wnd Gst 2 E Macon Community Par 30.49N 84.25W
03/05/2025 M41 MPH Leon FL Mesonet
Mesonet station 1296W 2.0 SW Killearn
Estates (WEATHERSTEM).
&&Local storm report, Mar 5, 5:06 AM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
506 AM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM Marine Tstm Wind Alligator Point 29.90N 84.40W
03/05/2025 M39 MPH Franklin FL Mesonet
Mesonet station FW9222 Alligator Point.
&&Local storm report, Mar 5, 5:11 AM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
511 AM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Tstm Wnd Dmg 1 W Wakulla 30.24N 84.25W
03/05/2025 Wakulla FL Public
Fallen trees or limbs resulted in a power
outage along Bloxham Cutoff Road.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:13 AM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 5, 12:16 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 89 min |
| Mar 5, 1:19 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 86 min |
| Mar 5, 2:24 AM EST | Severe Thunderstorm Warning | TAE | Jackson | 96 min |
| Mar 5, 2:40 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Liberty | 95 min |
| Mar 5, 2:56 AM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 5, 3:46 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Leon, Liberty, Wakulla | 89 min |
| Mar 5, 4:50 AM EST | Special Marine Warning | TAE | 115 min | |
| Mar 5, 5:13 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Madison, Taylor, Wakulla | 92 min |
| Mar 5, 5:47 AM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 5, 6:39 AM EST | Special Marine Warning | TAE | 51 min | |
| Mar 5, 7:26 AM EST | Special Weather Statement | TAE | Lafayette | 49 min |
| Mar 5, 2:32 PM EST | Small Craft Advisory | TAE | 25 hr |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.